• susan susan
    July 23, 2009
    What causes numbness and pain on left side?
    susan susan
    July 23, 2009

    I have been having numbness and pain on the left side of my body for sometime now.  I work on my feet all day.  Sometimes I get it on the right side too.  MY face has been numb too.  Only the left side.  I'm a 49 year old female.  My mother has fibromyalgia.  I think I have it too.  I've had and MRI of my brain and an ultasound of my neck and everything looks good.  My doctor says the next step is a neurologist but they want me to wait 2 months before I go.  It is very irritating to have these symptons.  I think I should get going so I can get better.  Help!

    READ MORE

FROM OUR EXPERTS

  • Karen Lee Richards
    Health Guide
    July 29, 2009
    Karen Lee Richards
    Health Guide
    July 29, 2009

    Hi Susan,

    Burning pain and numbness usually indicate some kind of nerve involvement.  You may have a pinched nerve somewhere in your back.  Seeing a neurologist is a good choice, but I'm not sure why they would want you to wait two months unless you just can't get an appointment before then.  I don't blame you for wanting to get a diagnosis and begin treatment so you can get better.  If it's a matter of no available appointments for two months, you might try asking if they would call you if they have a cancellation so you could get in sooner. 

    You might want to check out these links to helpful articles on our site:

    Nerve Pain at a Glance

    Big Antiviral Trial Could Usher in New Treatment Era for Fibromyalgia

    What Can Be Done for Nerve Pain?

     

     


FROM OUR COMMUNITY

You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.